Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Dentist   »  

Having pain and numbness in upper jaw. Getting relief from advil. Proper cure?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 2059 Questions
Hi, I'm having pain and numbness in my upper right jaw/face for almost a week now. it relieves me when i take Advil, then it comes back again the next day.
Posted Thu, 14 Mar 2013 in Dental Health
Answered by Dr. Bindiya Bhaskar 1 hour later
Hello and welcome,

Thanks for choosing XXXXXXX forum.

as per the description produced,the pain arise from many factors- caries progressed into periapical region at the affected site.

2.periodontitis associated

3.traumatic injury on the affected site.

Based on thorough direct clinical examination,the treatment can be planned.

If none of the above mentioned factors exists,
chance of trigeminal neuralgia has to be ruled out.

Trigeminal neuralgia is an archetype of orofacial neuralgias, which follows the anatomical distribution of trigeminal nerve.

Associated symptoms-

1.pain is often accompanied by a brief facial spasm.

2.pain distribution is unilateral,often right side is affected and lasts for a few seconds to a minute.

3.spasmodic contractions of facial muscles occur.

4.pain aggravates and become continuous as the disease progresses.

Final diagnosis can be given based on direct clinical examination .


decayed tooth has to be restored.
XXXXXXX scaling and curettage has to be done to drain the abscess.

in case of trigeminal neuralgia-treatment include

1,peripheral neurectomy

2. administration of carbamazepine

3.microsurgical decompression of trigeminal root.

I would suggest you to visit a dental surgeon whenever feasible.

Hope you get well soon.

Please feel free to ask further concerns if any.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor